Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


White fingertips blackening fingers
Dec 26, 2010

My wife was diagnosed with HIV about a month ago after being admitted to hospital for what turned out to be toxoplasmosis. When they did the test her CD4 came back as 55 and her viral load was over 5 million.

She has been on medication for just over a month, taking Lamivudine/Zidovudine 150/300 and Efavirenz 600 as well as pyrimethamine and azithromycin which I was told was for the toxo. It had seemed that she was making some progress as she was looking healthier. However, for the last few weeks her lips have been a little pale and now the ends of her fingers just before the nail are turning very dark almost black (she is Asian). The tips of the fingers have gone very white. She has also started complaining of increased headaches, tiredness and dizziness. The doctor here says that as we have no choice but to continue the medication that she is on we shouldn't concern ourselves with it, but it has me very worried. Could you tell us what is likely to be causing it and if there is any possible treatment that we could ask for?

Response from Dr. Henry

Advances AIDS can be a harrowing and dangerous condition even if a patients is started on effective HIV medications and proper treatment for a diagnosed opportunistic infection. Threatening health problems from immune reconstitution, another AIDS-related infection or complication, or a non-AIDS complication (kidney, vascular, sepsis) are all concerns in a situation such as your wife is in. I hope your condition stabilized and improves. KH



Previous
my boyfriend ring-like hair lost shape and facial fatty accumulation
Next
Heart Disease on HAART

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement